Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 158, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 27, 2013, 11:17 PM CDT for Bourbon County, Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2013, 11:17 PM CDT (04:17 UTC)
- Expired
- Jun 28, 2013, 12:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 9:48 PM CDT | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3692 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:07 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 27, 11:07 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1107 PM CDT THU JUN 27 2013 ...MESOSCALE UPDATE... .MESOSCALE DISCUSSION... ISSUED AT 1107 PM CDT THU JUN 27 2013 AFTER PERCOLATING ACROSS THE GREATER TOPEKA AREA FOR THE BETTER PART OF 4 HOURS...SOMEWHAT DISORGANIZED CLUSTER OF CONVECTION IS FINALLY STARTING TO MAKE ITS WAY SOUTHEAST INTO THE SGF CWA. MUCH OF THIS CONVECTION HAS SEEMINGLY BEEN ROOTED JUST ABOVE THE BOUNDARY LAYER...ON TOP OF A REMNANT COLD POOL FROM THE EARLY EVENING MCS THAT AFFECTED MUCH OF KANSAS. THIS HAS LIKELY PREVENTED THE CONVECTION FROM BECOMING BETTER ORGANIZED INTO A FORWARD PROPAGATING MCS. AS WE HEAD INTO THE OVERNIGHT HOURS...ANY CONVECTION THAT CAN MOVE SOUTH INTO THE SGF CWA SHOULD HAVE AN OPPORTUNITY TO PRODUCE AT LEAST SCATTERED SEVERE WEATHER...AS THE AIRMASS FURTHER SOUTH IS FAR MORE FAVORABLE FOR SEVERE WEATHER (ESPECIALLY DAMAGING WIND GUSTS) THAN ACROSS NORTHERN MISSOURI/NORTHEASTERN KANSAS. PRIMARY THREAT REMAINS STRAIGHT LINE WIND GUSTS...WITH A SECONDARY THREAT OF A FEW SEVERE HAIL STONES. THE TORNADO THREAT REMAINS NEARLY ZERO. STORMS MAY CONTINUE TO PERCOLATE FOR A WHILE ONCE THEY MOVE INTO THE SGF CWA...THOUGH THE SEVERE THREAT SHOULD SLOWLY WANE WITH TIME...GIVEN A SLOWLY COOLING BOUNDARY LAYER. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 330 PM CDT THU JUN 27 2013 WARM AND HUMID CONDITIONS ARE OCCURRING ACROSS THE REGION THIS AFTERNOON. TEMPERATURES ARE GENERALLY IN THE LOWER TO MIDDLE 90S WITH HEAT INDEX VALUES IN THE 100 TO 109 RANGE...WITH THE HIGHEST READINGS OCCURRING ALONG AND SOUTHWEST OF AN OSCEOLA TO SPRINGFIELD TO ALTON MISSOURI LINE. THESE CONDITIONS WILL PERSIST THROUGH THE REMINDER OF THE AFTERNOON HOURS INTO EARLY THIS EVENING. WILL KEEP THE HEAT ADVISORY GOING AS IS UNTIL 8 PM FOR THESE LOCATIONS. AN OUTFLOW BOUNDARY THAT DEVELOPED WITH CONVECTION ACROSS NORTHERN MISSOURI THIS MORNING IS CURRENTLY PUSHING SOUTH ACROSS THE AREA THIS AFTERNOON. THE AREA REMAINS FAIRLY CAPPED DUE TO A WARM AIRMASS...AND VERY LITTLE DEVELOPMENT HAS OCCURRED ON THIS BOUNDARY. A FEW ISOLATED STORMS HAVE BEEN ABLE TO DEVELOP ACROSS CENTRAL MISSOURI AND MAY REMAIN POSSIBLE ACROSS THE EASTERN OZARKS THIS AFTERNOON AS THE OUTFLOW PUSHES SOUTH...THOUGH MOST LOCATIONS SHOULD REMAIN DRY. A SURFACE FRONT IS CURRENTLY LOCATED ACROSS NORTHERN AND WESTERN KANSAS THIS AFTERNOON AND STORMS ARE BEGINNING TO DEVELOP ON THIS BOUNDARY. THIS TREND WILL CONTINUE THIS AFTERNOON AND THESE STORMS WILL FORM INTO A LINE LATER THIS AFTERNOON AND WILL ACCELERATE TO THE SOUTHEAST TOWARDS THE AREA THIS EVENING...EXITING THE AREA OVERNIGHT. LOCATIONS WITH THE BETTER POTENTIAL TO BE AFFECTED BY THIS ACTIVITY WILL BE FARTHER TO THE WEST...GENERALLY ALONG AND WEST OF HIGHWAY 65. THERE ARE MORE QUESTIONS HOW FAR EAST OF HIGHWAY 65 THIS ACTIVITY CAN MAKE IT....THOUGH THUNDERSTORMS ARE STILL POSSIBLE EAST OF HIGHWAY 65 THIS EVENING INTO THE OVERNIGHT HOURS. THE FORCING ALONG THE FRONT/COLD POOL THAT DEVELOPS FROM THE STORMS ACROSS KANSAS SHOULD BE ENOUGH TO BREAK THE CAP ACROSS THE AREA AND WITH STRONG THETA-E DIFFERENCE AND A VERY UNSTABLE AIRMASS WILL RESULT IN A STRONG DAMAGING WIND RISK WITH WINDS IN EXCESS OF 70 TO 80 MPH LIKELY ALONG THIS LINE WITH THE BEST POTENTIAL FOR WINDS THAT STRONG BEING WEST OF INTERSTATE 49. THERE IS A HAIL RISK...BUT WITH THESE STORMS EXPECTED TO BE LINEAR IN NATURE THIS POTENTIAL IS MORE LIMITED WITH GENERALLY UP TO QUARTERS POSSIBLE. TIMING OF THIS AREA WILL GENERALLY BE BETWEEN 7 AND 10 PM ALONG AND WEST OF THE INTERSTATE 49 CORRIDOR AND BETWEEN 8 AND MIDNIGHT WEST OF HIGHWAY 65. THERE ARE MORE QUESTIONS IF THIS LINE OF STORMS CAN MAKE IT EAST OF HIGHWAY 65...AND WILL HAVE TO SEE EXACTLY WHERE THIS LINE SETS UP ACROSS KANSAS. FRIDAY SHOULD GENERALLY BE DRY...THOUGH AN ISOLATED AFTERNOON THUNDERSTORM MAY BE POSSIBLE IF ENOUGH INSTABILITY CAN DEVELOP... THOUGH THIS POTENTIAL LOOKS REALLY LIMITED. TEMPERATURES WILL BE COOLER ON FRIDAY THAN TODAY...BUT HIGHS WILL STILL TOP OUT IN THE UPPER 80S TO THE LOWER 90S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 330 PM CDT THU JUN 27 2013 AN UPPER LEVEL LOW WILL BUILD SOUTHWEST OUT OF THE GREAT LAKES REGION OVER THE CENTRAL U.S. THIS WEEKEND THROUGH MUCH OF NEXT WEEK. THIS WILL PUSH THE UPPER LEVEL RIDGE AND HOT AND MUGGY CONDITIONS BACK TO THE WEST AND ALLOW A COOLER AIRMASS TO SPREAD INTO THE REGION. HIGHS THIS WEEKEND THROUGH NEXT WEEK WILL GENERALLY BE IN THE UPPER 70S TO THE MIDDLE 80S EACH AFTERNOON AS LOWS DROP INTO THE LOWER TO MIDDLE 60S EACH NIGHT. THERE COULD BE PERIODS OF SHOWERS AND THUNDERSTORMS AT TIMES AS THE UPPER LEVEL LOW REMAINS OVER THE REGION BUT NO SEVERE WEATHER OR WASH OUT IS EXPECTED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 630 PM CDT THU JUN 27 2013 STRONG/SEVERE CONVECTION CONTINUES TO FIRE ALONG A COLD FRONT TO THE WEST AND NORTHWEST OF THE CWA. IF THIS LINE CAN FILL IN BETWEEN SALINA AND KANSAS CITY...IT WILL LIKELY AFFECT THE TAF SITES THIS EVENING BETWEEN 02Z AND 04Z. IF IT DOESNT FILL IN...THE CURRENT CONVECTION TO THE WEST WILL LIKELY MISS OUR SITES TO THE WEST. HAVE CURRENTLY PUT IN A TEMPO GROUP...ROUGHLY USING THE LATEST HRRR AS TIMING GUIDANCE AFFECTING THE TAF SITES THIS EVENING. PRIOR TO AND AFTER THE CONVECTION...VFR CONDITIONS EXPECTED. DURING CONVECTION...GENERALLY MVFR CONDITIONS EXPECTED. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...BOXELL SHORT TERM...WISE LONG TERM...WISE AVIATION...LINDENBERG
Hazardous weather outlook, Jun 27, 10:13 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1013 PM CDT THU JUN 27 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1013 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A CLUSTER OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST INTO THE OUTLOOK AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS. AREAS ALONG AND WEST OF U.S. 65 ARE MOST LIKELY TO EXPERIENCE THUNDERSTORMS. WIND GUSTS IN EXCESS OF 70 MPH CAN BE EXPECTED WITH THESE STORMS...ALONG WITH A FEW INSTANCES OF HAIL LARGER THAN QUARTERS. THE TORNADO THREAT WITH THESE STORMS IS VERY LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES WILL WARM INTO THE MID TO UPPER 90S ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHERN MISSOURI FRIDAY AFTERNOON. THUNDERSTORMS MAY BE POSSIBLE FROM TIME TO TIME SUNDAY INTO NEXT WEEK AS AN UPPER LEVEL LOW IS OVER THE REGION. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT FEW HOURS ACROSS THE INTERSTATE 49 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:52 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 53 min |
| Jun 28, 12:11 AM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 64 min |
| Jun 28, 12:23 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 52 min |
| Jun 28, 12:37 AM CDT | Special Weather Statement | SGF | Camden, Hickory, Miller | 23 min |
| Jun 28, 12:53 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 67 min |
| Jun 28, 12:59 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Jasper, Lawrence, Newton | 61 min |
| Jun 28, 1:20 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 55 min |
| Jun 28, 1:38 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 67 min |
| Jun 28, 1:41 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Webster | 64 min |
| Jun 28, 1:43 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 62 min |
| Jun 28, 2:06 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas, Wright | 54 min |
| Jun 28, 2:21 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 54 min |
| Jun 28, 2:33 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 57 min |
| Jun 28, 2:53 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 67 min |
| Jun 28, 3:00 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 45 min |
| Jun 28, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.